MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3547001 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
05/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: 700cc mentor memorygel breast implant, catalog #3547001, serial #(b)(4), lot #265570.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female underwent breast augmentation revision with 700cc mentor memorygel breast implants.On (b)(6) 2018 bilateral rupture and baker¿s grade iii capsular contracture was observed on (b)(6) 2018.As a result, bilateral prosthesis replacement with 500cc mentor memorygel breast implants is scheduled for (b)(6) 2018.(see 1645337-2018-03950 for contralateral prosthesis report).
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).
Additional Manufacturer Narrative
The evaluation of the returned device was completed by the failure analysis lab on 11/13/2018.Device evaluation summary: it was reported that a 57-year-old female underwent breast augmentation revision with 700cc mentor memorygel breast implants.On (b)(6) 2018 bilateral rupture and baker¿s grade iii capsular contracture was observed on (b)(6) 2018.The device was received with clear gel.Red material was observed within the device.Gel and red material on the shell surface was also observed.During initial examination two rents were observed, rent a on the anterior and extending to posterior aspect, measuring approximately 8.5 cm, and the second rent at the patch junction.Because the examination of medical device form was not signed and/or returned to mentor, the product analysis lab was precluded from further evaluating the device.No other anomalies observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The mentor product analysis lab concluded that the rent and shell wear occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.According to the information provided, the product evaluation team concluded the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).